Thunderstorm Wind, Beaver
- When
- August 3, 6:40 PM CST
- Where
- Beaver County, Logan
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $6,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.567, -100.217
A severe thunderstorm over the eastern Oklahoma panhandle produced wind damage during the early evening hours which snapped three power poles. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the eastern Oklahoma panhandle produced wind damage during the early evening hours which snapped three power poles. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 3, 2:32 PM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT TUE AUG 3 2004 .DISCUSSION... LOOKS LIKE THE MAIN THEME OF THIS PCKG IS A RETROGRESSION OF THE UPPER AIR PATTERN DURING THE NEXT SEVEN DAYS. UPPER LEVEL RIDGE CURRENTLY OVER SRN PLAINS WILL RETROGRADE TO A POSITION OVER THE INTERMOUNTAIN WEST AND GREAT BASIN REGION BY NEXT TUESDAY...WHILE ANOTHER ERN US TROF ORGANIZES AS WELL. THIS UA PATTERN CHANGE IS AN ALL TOO FAMILIAR ONE WE HAVE SEEN THIS SUMMER...THE DREADED NW FLOW PATTERN WHICH OFTEN HAS SOME SURPRISES ASSOCIATED WITH IT. FOR TONIGHT...HAVE SPREAD SLGT CHC POPS A BIT FURTHER E AND S BASED ON CURRENT SATELLITE TRENDS. LOOKS LIKE COLD FRONT ON SCHEDULE FOR WED WITH COOLER TEMPS LATER WED AND THU. SLGT CHC TO CHC POPS NEARLY ALL PERIODS EXCEPT DAY 7 DUE TO NW FLOW PATTERN. LATEST MEDIUM RANGE MODELS ADVERTISING ANOTHER COLD FRONT AROUND MONDAY... AND HAVE ADJUSTED WIND GRIDS AND TEMPS TO REFLECT THIS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 67 93 64 86 / 10 30 30 20 BEAVER 71 90 65 86 / 20 20 20 20 BOISE CITY 66 91 61 85 / 20 20 20 20 BORGER 68 94 65 87 / 10 30 30 20 BOYS RANCH 67 92 64 87 / 20 30 30 20 CANYON 66 93 64 86 / 10 30 30 20 CLARENDON 70 95 67 88 / 10 30 30 20 DALHART 63 91 63 86 / 20 20 20 20 GUYMON 69 90 64 87 / 20 20 20 20 HEREFORD 65 93 63 86 / 20 30 30 20 LIPSCOMB 71 93 66 86 / 20 20 20 20 PAMPA 69 93 65 88 / 10 30 30 20 SHAMROCK 71 95 68 88 / 10 30 30 20 WELLINGTON 72 97 68 89 / 10 30 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && ANDRADE
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE AUG 3 2004 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND NORTHWEST TEXAS PANHANDLE TONIGHT AS A COLD FRONT APPROACHES THE AREA...AND THESE SHOULD REMAIN BELOW SEVERE LIMITS .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JORDAN
The Dodge City radar (KDDC), 135 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418354.